MAUDE Adverse Event Report: MEDCOMP 8F X 18CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER

MEDCOMP 8F X 18CM HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER
Model Number SL18P
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received a 8f lt hemo-cath for evaluation.A visual inspection revealed the catheter to be in two pieces.The break is located under the cuff, which is still intact.The device was forwarded to the device contract manufacturer for evaluation.
 
Event or Problem Description
Pt.Was admitted for shock.Line was determined to be in need of removal.At bedside removal was attempted, "the catheter snapped" and surgical evaluation was obtained.Pt.Was taken to the or for removal of retained portion of catheter.
 
Additional Manufacturer Narrative
Based on the investigation performed, the catheter met all required specifications.All process and procedure were reviewed and found to be adequate.The catheter was implanted for 6 weeks and shows no signs of degradation.The described failure mode cannot be assigned to any of the internal manufacturing processes.External factors could have contributed to the reported failure mode during the removal of the catheter.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMO-CATH HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6639970
Report Number2518902-2017-00026
Device Sequence Number19077921
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model NumberSL18P
Device Catalogue NumberSL18P
Device Lot NumberMCBH930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer05/17/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight15